MAUDE Adverse Event Report: K2M, INC. TL INSERTER/IMPACTOR; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. TL INSERTER/IMPACTOR; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6101-90164
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a cascadia tl inserter/impactor was stuck intra-operatively.Surgery was successfully completed with no delay and another inserter.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
A visual inspection was performed and no visual anomalies were identified that would affect performance of the device.There is slight discoloration around laser markings and material deformation around the tip.All welds are intact.A functional inspection was performed and the device seem to function as intended.A prong at the tip is mobile, a sample inner shaft was inserted and no jamming was identified.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.A review of complaint history associated with the lot and subject catalog number was performed, and no adverse trends were observed.Initial report states that a cascadia tl inserter/impactor was stuck intra-operatively and another tlif inserter was used to complete the procedure.The cascadia an lordotic oblique surgical technique was reviewed, and the surgical technique describes detailed steps for interbody insertion, proper assembling of the inserter and the inner shaft and insert and rotate technique.Deviation from any of the steps may result in device not functioning as intended.The root cause of the reported event cannot be determined as the inserter appears fully functional.
 
Event or Problem Description

Brand Name
TL INSERTER/IMPACTOR
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13211762
Report Number3004774118-2022-00017
Device Sequence Number16527384
Product Code MAX
UDI-Device Identifier10888857283350
UDI-Public10888857283350
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K160547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6101-90164
Device Catalogue Number6101-90164
Device Lot NumberNCGC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer03/21/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown